Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 28, 2010, 9:29 PM PDT for Latah County, Lewis County, Nez Perce County, Idaho; Asotin County, Whitman County, Washington. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2010, 9:29 PM PDT (04:29 UTC)
- Expired
- Jun 28, 2010, 10:30 PM PDT
- In force
- 61 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Latah County, ID, Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Whitman County, WA
The radar
The Pendleton radar (KPDT), 181 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS56 KOTX 290429
SVROTX
IDC057-061-069-WAC003-075-290530-
/O.NEW.KOTX.SV.W.0004.100629T0429Z-100629T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
929 PM PDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON...
LEWIS COUNTY IN NORTH CENTRAL IDAHO...
NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF LEWISTON...
SOUTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO...
EASTERN ASOTIN COUNTY IN SOUTHEAST WASHINGTON...
THIS INCLUDES THE CITY OF CLARKSTON...
* UNTIL 1030 PM PDT
* AT 924 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF ANATONE...OR 29 MILES SOUTH OF LEWISTON...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANATONE...WAHA...ASOTIN...CLARKSTON HEIGHTS...WINCHESTER...
LEWISTON...CLARKSTON...CRAIGMONT...LAPWAI...REUBENS...CULDESAC...
UNIONTOWN...COLTON...NEZPERCE...MOHLER...GENESEE...GIFFORD...
LENORE...JULIAETTA...PECK...SOUTHWICK...SPALDING AND KENDRICK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4589 11686 4599 11692 4600 11732 4673 11713
4660 11645 4650 11645 4650 11637 4641 11630
4641 11619 4633 11614 4616 11631 4617 11645
4599 11653 4602 11663 4598 11664 4598 11671
4589 11672 4584 11678
TIME...MOT...LOC 0429Z 209DEG 36KT 4602 11705
$$
FRIES2 follow-up statements
581
WWUS56 KOTX 290454
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
954 PM PDT MON JUN 28 2010
IDC057-061-069-WAC003-075-290530-
/O.CON.KOTX.SV.W.0004.000000T0000Z-100629T0530Z/
LEWIS ID-WHITMAN WA-LATAH ID-NEZ PERCE ID-ASOTIN WA-
954 PM PDT MON JUN 28 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT
FOR EASTERN ASOTIN...NEZ PERCE...SOUTHWESTERN LATAH...SOUTHEASTERN
WHITMAN AND NORTHWESTERN LEWIS COUNTIES...
AT 952 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF WAHA...OR 10 MILES SOUTH OF LEWISTON...
MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASOTIN...CLARKSTON HEIGHTS...WINCHESTER...CLARKSTON...LAPWAI...
REUBENS...CULDESAC...UNIONTOWN...COLTON...GENESEE...GIFFORD...
LENORE...PECK...JULIAETTA...SOUTHWICK...SPALDING AND KENDRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4641 11630 4603 11672 4611 11699 4609 11730
4673 11713 4660 11645 4650 11645 4650 11637
TIME...MOT...LOC 0453Z 207DEG 36KT 4626 11695
$$
FRIES115
WWUS56 KOTX 290529
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1029 PM PDT MON JUN 28 2010
IDC057-061-069-WAC003-075-290538-
/O.EXP.KOTX.SV.W.0004.000000T0000Z-100629T0530Z/
LEWIS ID-WHITMAN WA-LATAH ID-NEZ PERCE ID-ASOTIN WA-
1029 PM PDT MON JUN 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASOTIN...NEZ PERCE...
SOUTHWESTERN LATAH...SOUTHEASTERN WHITMAN AND NORTHWESTERN LEWIS
COUNTIES WILL EXPIRE AT 1030 PM PDT...
THE THUNDERSTORM THAT NECESSITATED THE SEVERE THUNDERSTORM WARNING
HAS WEAKENED BELOW SEVERE LIMITS AS IT HAS TRACKED NORTHEASTWARD
TOWARD JULIAETTE AND KENDRICK IDAHO. THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 1030 PM AS A
RESULT.
LAT...LON 4641 11630 4603 11672 4611 11699 4609 11730
4673 11713 4660 11645 4650 11645 4650 11637
TIME...MOT...LOC 0528Z 207DEG 36KT 4657 11672
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:57 PM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 6:57 PM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 657 PM PDT MON JUN 28 2010 .SYNOPSIS... COOLER AIR WILL BEGIN TO MOVE INTO THE REGION ON TOMORROW...AND BY WEDNESDAY LOW PRESSURE WILL PUSH TEMPERATURES BELOW AVERAGE. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS WEATHER PATTERN CHANGE WILL BE THURSDAY INTO FRIDAY. && .DISCUSSION... UPDATE FOR TONIGHT...UPSTREAM CONVECTION HAS FIRED VERY QUICKLY AND EFFICIENTLY OVER EASTERN OREGON THIS EVENING. MODEL SOUNDINGS AS WELL AS THE 00Z KOTX RAOB INDICATE AN ABUNDANCE OF INSTABILITY IN THE MID-LEVELS THAT SHOULD CONTINUE OVERNIGHT. IN FACT...ALTHOUGH THE NAM IS A BIT MORE UNSTABLE THAN THE GFS...BOTH MODELS SHOW REMARKABLE AGREEMENT ON THE PLACEMENT AND TIMING OF THE INSTABILITY THROUGH THE NIGHTTIME HOURS. BOTH MODELS FOCUS THE BEST INSTABILITY WELL ABOVE 700 MB...WITH DECENT POSITIVE AREA INTERSECTING ALL THE WAY FROM THE -10C ISOTHERM UP THROUGH AND PAST THE -30C ISOTHERM...SO CHARGE SEPARATION IS ALL BUT ASSURED IN THESE SOUNDINGS. ADDITIONALLY...MODEL UNSTABLE LAYER SHEAR PROFILES SUGGEST SOMEWHERE IN THE NEIGHBORHOOD OF 40 KTS OF UNIDIRECTIONAL OR SLIGHTLY VEERING SHEAR PROFILE...SO THUNDERSTORM CELLS UPSTREAM NOW SHOULD RETAIN AT LEAST SOME OF THEIR IDENTITY AS THEY TRANSLATE NORTH-NORTHEASTWARD THROUGH THE EVENING AND OVERNIGHT. CURRENT CONVECTION SEEMS TO BE FIRING ON THE NOSE OF A 700 MB AND 500 MB THETA-E RIDGE THAT SHIFTS QUICKLY FROM EASTERN OREGON THIS EVENING INTO SOUTHEAST WASHINGTON LATER THIS EVENING...AND THE IDAHO PANHANDLE BY MORNING. INTERACTION WITH SOME AMOUNT OF LARGER SCALE LIFT VIA AN INCOMING SHORTWAVE TROUGH THAT IS DIGGING AND BECOMING PROGRESSIVELY MORE NEUTRALLY-TILTED THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY WILL ADD SOME LIFT VIA THE INCOMING RIGHT ENTRANCE REGION OF A 250 MB JET CORE...SO PRECIPITATION AMOUNTS COULD BE RATHER HEAVY UNDER THE THUNDERSTORM CORES. HOWEVER...MEAN LAYER WIND SPEEDS WITH THE CELLS SHOULD RUN UPWARDS OF 50 KTS...SO CELLS WILL NOT LINGER IN ANY AREA LONG ENOUGH TO BE A FLOODING CONCERN AT ALL. /FRIES && .AVIATION... THUNDERSTORMS OVER EASTERN OREGON WILL MOVE NORTH-NORTHEASTWARD OVER THE EASTERN SITES TONIGHT. AS THE ATMOSPHERE DECOUPLES...WIND GUSTS WITH THEM WILL BECOME LESS LIKELY AS THEY APPROACH...AND THEY SHOULD BE RELATIVELY HIGH BASED. AS A RESULT...CONDITIONS AT MOST LOCATIONS SHOULD STAY VFR OUTSIDE OF THE HEAVIEST PRECIPITATION CORES. /FRIES && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 77 50 73 47 69 / 30 20 10 0 0 20 COEUR D'ALENE 57 77 49 72 47 69 / 40 30 10 10 0 20 PULLMAN 56 75 48 72 44 67 / 50 20 20 10 0 20 LEWISTON 60 82 55 77 50 74 / 60 20 20 10 0 20 COLVILLE 55 81 47 77 44 73 / 20 10 0 0 0 30 SANDPOINT 54 78 46 72 42 68 / 30 30 10 10 0 30 KELLOGG 54 76 49 71 47 66 / 50 30 20 20 0 30 MOSES LAKE 57 80 50 78 48 75 / 10 0 0 0 0 20 WENATCHEE 60 76 52 77 51 72 / 0 0 0 0 0 20 OMAK 54 78 47 77 46 74 / 0 0 0 0 0 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 28, 9:07 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 907 PM PDT MON JUN 28 2010 IDZ003-004-026-027-WAZ031>033-291400- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 907 PM PDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE QUARTER SIZED HAIL...WIND GUSTS TO 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING THIS EVENING. SOME COMMUNITIES THAT MAY BE IMPACTED THIS EVENING WILL BE ANATONE...WINCHESTER....LEWISTON...MOSCOW...AND ST MARIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-002-WAZ034>038-041>044-291400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 907 PM PDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:20 PM PDT | Special Weather Statement | OTX | Latah | 25 min |
| Jun 28, 11:22 PM PDT | Special Weather Statement | OTX | Latah | 23 min |
| Jun 28, 10:01 PM PDT | Special Weather Statement | OTX | Asotin, Garfield | 44 min |
| Jun 28, 10:44 PM PDT | Special Weather Statement | OTX | Whitman | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Severe Thunderstorm Warnings in Washington, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.